MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MSPHERE 10 CERE, 3.5MMX6.6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MSPHERE 10 CERE, 3.5MMX6.6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CSP10035030
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)) the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization, a 3.5mmx6.6cm msphere 10 cere coil (csp10035030, s14654) couldn¿t be detached.The physician found the problem with green light not working and changed the detached box and connected the line, tried again and still failed.The device was removed from the patient without additional intervention.The procedure was completed successfully by using a competitor¿s coil.No patient injury was reported.The complaint coil was not implanted, it was pulled back into the introducer.There was no significant prolongation of the procedure due to the event.A pre-deployment electrical testing was performed and there were no failures in this process.The same dcb was used with subsequent coils and the same cable was used with subsequent coils.The coil was still attached to the coil delivery system when removed from the patient.The coil was not stretched or damaged when removed from the patient.The device was inspected prior to use and no damage was noted.The device was used and prepped as per the instructions for use (ifu).Adequate flush was maintained through the devices.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint concluson: as reported by a healthcare professional, during a coil embolization, a 3.5mmx6.6cm msphere 10 cere coil (csp10035030, s14654) couldn¿t be detached.The physician found the problem with green light not working and changed the detached box and connected the line, tried again and still failed.The device was removed from the patient without additional intervention.The procedure was completed successfully by using a competitor¿s coil.No patient injury was reported.The complaint coil was not implanted, it was pulled back into the introducer.There was no significant prolongation of the procedure due to the event.A pre-deployment electrical testing was performed and there were no failures in this process.The same dcb was used with subsequent coils and the same cable was used with subsequent coils.The coil was still attached to the coil delivery system when removed from the patient.The coil was not stretched or damaged when removed from the patient.The device was inspected prior to use and no damage was noted.The device was used and prepped as per the instructions for use (ifu).Adequate flush was maintained through the devices.A non-sterile unit msphere 10 cere, 3.5mmx6.6cm was received inside of a pouch.The hub was inspected, and no damages was noted on it.The dpu was inspected and it was found kinked at 36.5 cm and 42 cm from proximal.The re-sheathing tool was inspected, and it was found in good normal conditions.The introducer was inspected, and it was found without damages, however it was found with dry blood residues inside it.The v-notch was inspected under microscope and it was found in good normal conditions.The rh, the articulation joint and the embolic coil were inspected under microscope and they were found in good normal conditions, however they were stuck inside the introducer by dry blood residues.As well as the it was found no heated.The resistance of the device msphere 10 cere, 3.5mmx6.6cm was measured with multimeter.Resistance was initially measured, and it was found within specification range.Also, the device was connected to detachment control box dcb00000500 (dcb) with an enpower control cable lab sample and the power was turned on.The system ready light was illuminating.However, the detach cycle could not be performed due the embolic coil is stuck inside the introducer by dry blood residues.A manufacturing record evaluation was performed for the finished device s14654 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil - failure to detach¿ could not be evaluated due the embolic coil was found stuck by dry blood residues inside the introducer.However, the device electrical parameters were found within specification and the lab sample detachment box was illuminated while trying to perform the functional test.The dry residues could be related to insufficient flushing, since the device was used during the procedure, however this cannot be conclusively determined.The kinked condition from dpu may have be appearing to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the analysis nor the mre suggest that the failure reported by the costumer could be related to the manufacturing process.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.Assignment of root cause for the event remains speculative and inconclusive.However, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
MSPHERE 10 CERE, 3.5MMX6.6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9368959
Report Number3008114965-2019-01254
Device Sequence Number2325664
Product Code HCG
UDI-Device Identifier00878528001034
UDI-Public00878528001034
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K0022420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Catalogue NumberCSP10035030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2019
Initial Date Received by Manufacturer 11/11/2019
Supplement Date Received by Manufacturer11/27/2019
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DETACHABLE CONTROL BOX